Skin and hair - Welcome to the myDaVita Kidney Disease and Dialysis Forums

Announcement

Announcement Module
Collapse
No announcement yet.

Skin and hair

Page Title Module
Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Skin and hair

    I stopped heparin because it was making me lose my hair. Supposedly that is common for women when we use heparin on the machine. However, even though that was taken care of, my skin doesn't seem to be doing too well. I'm 20 and since dialysis and everything my skin has gotten more pimples, I got a small amount of rosacea starting, and I look like i'm prematurely wrinkling. Mainly it is under the eyes and in between the brows. I was just wonder if that is kind of a normal thing to happen on dialysis. I just got a biopsy to find out cause of my failure and a few drs think something else was missed like an auto immune disease so that could also be the culprit too. I find out results in a few days. I just don't like my skin getting like this, it is looking horrible.

  • #2
    Hi, I am having similar issues and had the same problem with heparin. I don't get it anymore, but the skin and hair issue still exists. I have done much reading and research, and my current suspicion is demodex mites. When you have a compromised immune system,as we have, we are prone to all kinds of nasty stuff. These mites normally live on the skin with few problems, but immune compromised people can experience a flare up. I can't get any doctor to answer my questions, they run if I ask too many questions. Even the dermotologist just useless creams and shampoos. So this is what I suspect after much reading. Also look into yeast overgrowth, that has some nasty effects, too. Don't scare yourself, and take it all with a grain of salt, just try to educate yourself so you can ask meaningful questions, and hopefully have a doc who will listen and work with you. Good luck, and please post your findings for us.

    Comment


    • #3
      Dialysis, like any dehydrating process, will leave your skin dry and your hair flat. I use special eczema moisturizing cream, and a volumizing shampoo.

      Comment


      • #4
        My hair has thinned and my finger nails have become brittle....my lab work is right on target so I don't know what to think. I suspect a Vitamin D deficiency?

        Comment


        • #5
          Originally posted by JimmyG1 View Post
          My hair has thinned and my finger nails have become brittle....my lab work is right on target so I don't know what to think. I suspect a Vitamin D deficiency?
          Hi JimmyG1 - I'd recommend reaching out to your local care team for any medical-related questions as everyone's needs are different. Thank you!

          Comment


          • #6
             Have a question.  What are the symptoms of stage 4 CKD. How do feel before going on dialysis? Thank you. ‹‹judy

            Comment


            • #7
              Originally posted by judydnvr View Post
               Have a question.  What are the symptoms of stage 4 CKD. How do feel before going on dialysis? Thank you. ‹‹judy
              Hi judydnvr, welcome to myDaVita! Here is an article from DaVita.com that discusses Stage 4 CKD, including the symptoms: https://www.davita.com/kidney-diseas...disease/e/4751.

              I'd also recommend reaching out to your local care team if you have any specific questions as everyone's needs are different.

              Thank you!

              Comment

              Back to Top
              Working...
              X